Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Apr 19, 2010, 4:46 AM EDT for 16 counties in Georgia. It took effect at Apr 19, 2010, 1:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2010, 4:46 AM EDT (08:46 UTC)
- In effect from
- Apr 19, 2010, 1:00 PM EDT
- Expired
- Apr 19, 2010, 3:20 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oglethorpe County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3690 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS82 KFFC 190846 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 AM EDT MON APR 19 2010 GAZ006>009-013>016-022>025-027-035-036-038-191700- /O.NEW.KFFC.FW.W.0020.100419T1700Z-100420T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH- HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OGLETHORPE- 446 AM EDT MON APR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THIS WARNING COVERS AREAS NORTH AND EAST OF A JASPER TO ATHENS LINE INCLUDING PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND EAST WINDS OF 5 TO 10 MPH...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
1 follow-up statement
754 WWUS82 KFFC 191920 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON APR 19 2010 GAZ006>009-013>016-022>025-027-035-036-038-192030- /O.CAN.KFFC.FW.W.0020.000000T0000Z-100420T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH- HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OGLETHORPE- 320 PM EDT MON APR 19 2010 ...RED FLAG WARNING IS CANCELLED FOR NORTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE RED FLAG WARNING. SLOWLY INCREASING LOW LEVEL MOISTURE HAS KEPT RELATIVE HUMIDITIES ABOVE 25 PERCENT ACROSS NORTHEAST GEORGIA. ALTHOUGH A FEW AREAS WILL SEE RELATIVE HUMIDITIES AROUND 25 PERCENT FOR AN HOUR OR TWO THIS AFTERNOON...WIDESPREAD AREAS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Apr 19, 4:33 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 4:33 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 AM EDT MON APR 19 2010 .SHORT TERM /TODAY THROUGH WEDNESDAY/... MID/UPPER LEVEL RIDGE AXIS REMAINED JUST OFF TO OUR WEST WHILE A DRY AND SOMEWHAT COOL SURFACE HIGH CENTERED OVER THE GREAT LAKES CONTINUED TO BE THE DOMINANT INFLUENCE IN OUR LOCAL WEATHER. A STARK CONTRAST BETWEEN COMPETING AIRMASSES WAS EVIDENT IN THE 08Z OBSERVATIONS RANGING FROM A DEWPOINT OF 54 AT VIDALIA TO 25 AT BRASSTOWN BALD. THE DRY AIR WILL HOLD INTO THIS AFTERNOON IN THE NORTHEAST...BUT INCREASING MOISTURE WILL MOVE INTO THE REST OF THE FORECAST AREA THROUGH TONIGHT. A SHORTWAVE TROUGH AND ASSOCIATED WEAK SURFACE LOW APPROACHES FROM ALABAMA LATE TODAY DRAWING A WARM FRONT NORTHWARD FROM FLORIDA INTO CENTRAL GEORGIA BY TUESDAY AFTERNOON. SHOULD SEE PREDOMINANTLY SHOWERS ON TUESDAY WITH THIS SYSTEM...HOWEVER WITH ABOUT 500 J/KG MLCAPE...ALONG WITH DECENT FORCING...ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO EARLY EVENING. HIGH PRESSURE BUILDS IN ON WEDNESDAY. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A RIDGE BUILDS OVER THE EASTERN U.S. THURSDAY AND INTO FRIDAY AS A LONGWAVE TROUGH MOVING ONSHORE FROM THE PACIFIC TODAY DEEPENS AND HEADS TOWARDS THE PLAINS. THIS APPEARS TO BE ONE OF THE MORE VIGOROUS LOW PRESSURE SYSTEMS WE'VE SEEN IN RECENT MONTHS. INCREASING SOUTH TO SOUTHWEST LOW LEVEL FLOW OUT OF THE GULF OF MEXICO ADVECTS WARMER AND MORE MOIST AIR INTO THE SOUTHEASTERN STATES LATE THIS WEEK. AN ACTIVE PERIOD OF THUNDERSTORMS LOOKS LIKELY SATURDAY AND SUNDAY...WITH THE MODEL CONCENSUS AT THIS POINT FOCUSING IN ON SATURDAY NIGHT ESPECIALLY THOUGH TIMING IS CERTAINLY A BIT OF A CHALLENGE TO PIN DOWN THIS FAR OUT. RRH && .FIRE WEATHER... THE DRY AIRMASS SHOULD HOLD OVER NORTHEAST GEORGIA INTO THIS AFTERNOON...ALLOWING ONE LAST DAY OF CRITICAL RELATIVE HUMIDITIES. DURATIONS BELOW 25 PERCENT WILL BE SOMEWHAT MARGINAL...BUT WE SHOULD SEE 4 HOURS IN MOST LOCATIONS IN THE RED FLAG WARNING AREA PRIOR TO MOISTURE RETURN KICKING IN LATE THIS AFTERNOON. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 49 67 47 72 / 0 20 40 30 10 ATLANTA 72 53 66 47 72 / 5 30 50 20 10 BLAIRSVILLE 71 48 61 42 69 / 5 30 50 30 10 CARTERSVILLE 73 48 66 43 73 / 5 30 50 20 10 COLUMBUS 75 53 71 50 75 / 10 30 40 10 10 GAINESVILLE 72 51 65 47 70 / 5 20 40 30 10 MACON 76 51 71 50 75 / 5 10 30 20 10 ROME 73 49 66 44 74 / 5 30 50 20 10 PEACHTREE CITY 74 48 67 45 72 / 5 30 40 20 10 VIDALIA 76 54 74 55 75 / 5 5 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE... DAWSON...FANNIN...FORSYTH...GILMER...HALL...JACKSON...LUMPKIN... MADISON...OGLETHORPE...PICKENS...TOWNS...UNION...WHITE. &&
Hazardous weather outlook, Apr 18, 9:00 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT SUN APR 18 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 PM EDT SUN APR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WILL BUILD OVER THE FORECAST AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS NEXT FRIDAY AND SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.